Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 24, 2007, 2:22 PM EDT for Berkeley County, South Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2007, 2:22 PM EDT (18:22 UTC)
- Expired
- Jun 24, 2007, 3:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2803 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:10 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 24, 2:10 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 210 PM EDT SUN JUN 24 2007 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL PERSIST INTO THE MIDDLE OF NEXT WEEK. A WEAK FRONTAL BOUNDARY WILL REMAIN JUST TO THE NORTH TODAY BEFORE DISSIPATING. SURFACE HIGH PRESSURE IN THE ATLANTIC WILL THEN DEVELOP AND EXTEND WEST ACROSS THE FORECAST AREA. && .NEAR TERM /THROUGH TONIGHT/... 13Z SFC ANALYSIS SHOWS THE WEAK SFC BNDRY ORIENTED E-W BISECTING THE MIDLANDS WHILE ANOTHER WEAK SFC TROF IS ALIGNED OVER THE SAVANNAH RIVER. N OF THE SFC TROF AND S OF THE SFC BNDRY... WHICH IS MAINLY SE SC...SHOWS GOOD DEWPOINT POOLING WITH MANY LOCATIONS IN THE MID 70S. IN SE GA...DEWPOINTS ARE CLOSER TO 70. COMBINED WITH THE FNTL BNDRY ACTING AS A MODEST CONVERGENCE AREA THAT IS SLOWLY MOVING CLOSER TO THE CHS CWFA...THERE IS THE SMALL POSSBILITY OF SEEING SHWRS/TSTMS THIS AFTN. ALTHOUGH THE COVERAGE WILL BE LIMITED WITH ONLY A FEW SFC BOUNDARIES AROUND THE AREA... PRIMARILY THE SFC FRONT AND THE DIURNAL SEABREEZE...CONVECTIVE PARAMETERS ARE A BIT ALARMING. MODIFIED 12Z KCHS RAOB SHOWS LI NEAR -8...KI OF 34...TT OF 53...CAPE WELL OVER 3000 J/KG AND 0-3KM CAPE OF 127 J/KG. CONSIDERING THE CONVECTIVE TEMP OF 90 WILL EASILY BE REACHED AND A WEAK CAP IS IN PLACE...ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO BECOME SEVERE. JAX SOUNDING IS A BIT MORE STABLE AND SHOWS A STRONGER CAP THAN THE CHS SOUNDING...THUS THE THINKING IS THAT SC WILL HAVE A BETTER SHOT THAN GA FOR SEEING STRONG STORMS. HOWEVER...CONSIDERING THE NAM SHOWS INLAND PORTIONS OF BOTH GA AND SC HAVING SHWRS/TSTMS LATE THIS AFTN...WILL NOT RULE OUT EITHER REGION OR GET FANCY WITH THE POP/WX DISTRIBUTION. THE OTHER WRINKLE IS THAT WV IMAGERY SHOWS A WEAK UPR LVL SHORTWAVE ROLLING ACRS NRN GA...AND THE RUC PICKS UP ON THIS AND BRINGS IT ACRS THE CHS CWFA...SO THIS MAY ALSO ADD TO TSTM POTENTIAL. WILL MAINTAIN SLGT CHC AWAY FROM THE COAST BUT DID ADD IN SMALL HAIL/GUSTY WIND WORDING TO THE GRIDDED AND TEXT PRODUCTS IN THE UPDATE. WITH A WBZ OF ARND 11 KFT...AM THINKING PRIMARY HAZARD WILL BE DAMAGING WINDS /MICROBURSTS/ WITH SECONDARY HAZARD OF LARGE HAIL. WILL ADD SUCH MENTION TO THE HWO. OTHER CONCERN FOR TODAY IS THE HEAT. GIVEN HIGHER DEWPOINTS TO START TDA...HARD TO SEE DEWPOINTS DROP IN THE MID 70S /EXCEPT NEAR THE ALTAMAHA RIVER WELL AWAY FROM THE DEWPOINT POOLING/. HAVE TWEAKED UP THE DEWPOINTS A BIT AND WITH MAX TEMPS GENERALLY IN THE MID 90S...HEAT INDICES WILL REACH THE 100-105 DEGREE RANGE. WILL ADD ITS MENTION IN THE ZONES AND IN THE HWO. ANY TSTM ACTIVITY WILL QUICKLY DIMINISH THIS EVE WITH LOSS OF DAYTIME HEATING...LEAVING CLOUDS AND A MORE STABLE ATMOS IN PLACE FOR THE OVERNIGHT HOURS. HIGH CLOUDS OVERNIGHT SHOULD MAINTAIN LOW TEMPERATURES IN THE LOWER 70S INLAND TO MID 70S NEAR THE COAST. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... RIDGING ALOFT WILL INCREASE IN STRENGTH BOTH MONDAY AND TUESDAY...AS THE ATLANTIC SURFACE HIGH GRADUALLY BUILDS TOWARD LAND. WITH NOTHING MORE THAN THE SEABREEZE AS A FORCING MECHANISM BOTH DAYS...CONFIDENCE IN AFTERNOON CONVECTION IS LOW. DEWPOINTS DURING THE AFTERNOON HOURS LOOK TO REMAIN AT OR BELOW 70 DEGREES FOR MOST AREAS...AND LATEST MODEL INDICES ARE NOW SUGGESTING THAT INSTABILITY WILL ALSO BE UNIMPRESSIVE. ALWAYS HESITANT TO COMPLETELY REMOVE PRE-EXISTING POPS THIS TIME OF YEAR...THUS HAVE TRENDED DOWNWARD WITH SLIGHT CHANCE SHOWERS/THUNDERSTORMS MONDAY AFTERNOON AND EVENING TO EXCLUDE THE COASTAL AREAS. FEEL THAT ANY CONVECTION WILL BE PURELY SEABREEZE- DRIVEN AND THUS REMAIN WEST OF THE INLAND PROGRESSING BOUNDARY. HIGH TEMPERATURES WILL RANGE FROM THE LOWER TO MID 90S UNDER A STRONGER ONSHORE FLOW...WITH HEAT INDICES BELOW 100. LESS CLOUD COVER OVERNIGHT WILL ALLOW LOW TEMPERATURES TO DROP A FEW DEGREES COOLER THAN TONIGHT. WAS COMPELLED TO GO AHEAD AND REMOVE MENTIONABLE POPS FROM TUESDAY FORECAST DUE TO THE STRONG CAP IN GFS BUFR SOUNDINGS AND THE LOWEST INSTABILITY VALUES DURING THE SHORT TERM PERIOD. ALTHOUGH AN ISOLATED SHOWER/THUNDERSTORM REMAINS A POSSIBILITY...MODEL TRENDS KEEP CONFIDENCE LOW ENOUGH TO GO WITH A DRY FORECAST. HIGH TEMPERATURES ON TUESDAY WILL MAINLY BE IN THE LOWER 90S AWAY FROM THE COAST. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... RIDGING AT THE SURFACE AND ALOFT WILL REMAIN IN PLACE WED THROUGH THU...SUPPORTING A TYPICAL PATTERN OF HOT/HUMID DAYS...ACCOMPANIED BY HEAT INDICES IN THE 98F TO 103F RANGE...WARM/MUGGY NIGHTS AND ISOLATED/DIURNAL THUNDERSTORMS...PRIMARILY ALONG THE SEA BREEZE DURING THE AFTERNOON/EVENING HOURS...AND OVER COASTAL WATERS DURING THE OVERNIGHT/EARLY MORNING HOURS. COVERAGE OF CONVECTION REMAINS UNCERTAIN. SUBSIDENCE/CAPPING COULD SIGNIFICANTLY LIMIT THUNDERSTORM COVERAGE...ESPECIALLY WED...AND ONLY SLIGHT CHC POPS ARE JUSTIFIED IN THIS PACKAGE. HOWEVER...MEDIUM RANGE GUIDANCE SUGGESTS THAT AN EASTERLY WAVE MAY PASS SOUTH OF THE FORECAST AREA...AND SOME OF THIS MOISTURE COULD CREEP N IF ANY WEAKNESS DEVELOPS ON THE WESTERN PERIPHERY OF THE SFC RIDGE...AND THIS IN TURN COULD SUPPORT INCREASED SHOWER/THUNDERSTORM COVERAGE... ESPECIALLY THU. IF THIS SCENARIO PANS OUT...WILL NEED TO RAISE THU POPS IN LATER FORECASTS. THEN...FRI/SAT...THE UPPER RIDGE WILL BEGIN TO BREAK DOWN...IN RESPONSE TO A DEVELOPING UPPER TROUGH/BUCKLING OF THE JET FROM THE GREAT LAKES INTO THE NE...AND A SFC COLD FRONT WILL APPROACH THE REGION FROM THE NE. WHILE RESIDUAL RIDGING AT THE SFC AND ALOFT SHOULD SLOW THE PROGRESS OF THE FRONT...SUFFICIENT MOISTURE SHOULD POOL SOUTH OF THE BOUNDARY TO ENHANCE THE PROSPECTS FOR DEEP MOIST CONVECTION...JUSTIFYING CHC POPS BOTH DAYS. MEANWHILE...S/SE OF THE COLD FRONT FRI/SAT...A TURNING OF THE LOW LEVEL FLOW TOWARD THE SW AND COMPRESSIONAL HEATING COULD PUSH TEMPS BACK INTO THE UPPER 90S AND HEAT INDICES INTO ADVISORY TERRITORY. HOWEVER...POOLING OF MOISTURE/HIGH DEWPOINTS AND ASSOCIATED CONVECTION SOUTH OF THE BOUNDARY COULD OFFSET THE TREND TOWARD EXCESSIVE HEAT. THUS...FORECAST HIGHS WILL STAKE OUT THE MIDDLE GROUND FOR NOW...WITH TEMPS A FEW DEGREES HIGHER THAN THOSE OF WED/THU. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... WILL MAINTAIN PREVAILING VFR CONDS THROUGHOUT THE 24/18Z TAFS...BUT AM ALREADY SEEING ISOLD CONVECTION DEVELOPING NEAR KCHS ON THE KCLX RADAR. GIVEN THE CLOSER PROXIMITY OF THE SFC FRONTAL BOUNDARY AND RATHER UNSTABLE AIR NEAR KCHS...HAVE INITIATED THE 18Z KCHS TAF WITH VCTS AND A TEMPO FOR TSRA. KSAV LOOKS TO REMAIN DEVOID OF PRECIP AS THE AIRMASS IS SLIGHTLY MORE STABLE AND THERE IS A MORE DISCERNABLE LACK OF LIFTING MECHANISMS IN THAT AREA. ANY THREATENING WX SHOULD END BY SUNSET OR SHORTLY THEREAFTER...THEN ATTENTION TURNS TO FOG DEVELOPMENT. NIGHTLY INVERSION AND DISSIPATING UPR LVL CLOUDS WITH LIGHT SFC WINDS SHOULD LEND ITSELF TO POOLING THE SFC MOISTURE INTO GROUND FOG. TIMING WILL BE A BIT PROBLEMATIC...ESP SHOULD EITHER TERMINAL RECEIVE RAINFALL... BUT WILL FOR NOW TIME IT IN TEMPO GROUPS AS 08-12Z MON MRNG. MIDLVL CU WILL THEN DEVELOP LATER TMRW MRNG AFTER SUNRISE. EXTENDED AVIATION OUTLOOK...GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH FRI. && .MARINE... WEAK FRONTAL BOUNDARY WILL REMAIN NORTH OF THE WATERS TODAY...THEN EVENTUALLY DISSIPATE TONIGHT AS ATLC RIDGE MAKES ITS RETURN WITH RISING PRESSURE. THIS HIGH WILL THEN EXTEND WEST ACROSS THE MARINE AREA THROUGH THE UPCOMING WEEK AS SYNOPTIC FLOW BECOMES ONSHORE. MEANWHILE...THE REMNANTS OF THE LOW THAT AFFECTED THE WATERS EARLIER THIS PAST WEEK IS FOUND OVER THE SW ATLC TO THE NE OF THE BAHAMAS THIS MORNING. THIS SYSTEM MAY ACTUALLY SHIFT BACK TOWARD THE W AND NW AS A WAVE AS WE PROGRESS THROUGH THE WEEK...PERHAPS APPROACHING THE GA OR FL WATERS TUE THROUGH THU. OTHER THAN SOME ENHANCEMENT TO THE WINDS WITH THE SEA BREEZE CIRCULATION IN CHS HARBOR AND NEAR THE COAST...AND DUE TO ANY SUBTLE NOCTURNAL SURGES...WE ARE LOOKING AT WINDS REMAINING 15 KT OR LESS AND SEAS 4 FT OR LESS THE NEXT FEW DAYS. LIGHT TO MODERATE S-SW WINDS AT PRESENT WILL BECOME MOSTLY SELY DURING TODAY AND REMAIN SELY THE NEXT SEVERAL DAYS. WINDS WILL BACK SLIGHTLY TO MORE E DURING LATE NIGHT/EARLY MORNINGS...THEN VEER AGAIN IN THE AFTN/EARLY NIGHT TIME HOURS. WITH PERSISTENT ONSHORE FETCH...SEAS WILL BEGIN TO BUILD IN LATER PERIODS...AND WILL ALSO NEED TO KEEP WATCH ON RIP CURRENTS LATER IN THE WEEK SHOULD SWELLS START TO IMPACT THE BEACHES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC
Hazardous weather outlook, Jun 24, 11:24 AM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1124 AM EDT SUN JUN 24 2007 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051- 251000- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1124 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. EXCESSIVE HEAT...HEAT INDEX VALUES ARE EXPECTED TO REACH BETWEEN 100 TO 105 DEGREES THIS AFTERNOON...MAINLY AWAY FROM THE IMMEDIATE COAST. STRONG/SEVERE THUNDERSTORMS...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY WITH SOME OF THE THUNDERSTORMS BEING STRONG TO SEVERE. THE MAIN HAZARDS ARE LARGE HAIL AND DAMAGING WINDS. SLOW- MOVING THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...IF THUNDERSTORMS DEVELOP THEN SPOTTERS ARE REQUESTED TO SEND REPORTS OF HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. AMZ350-352-354-374-251000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1124 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 2:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 214 PM EDT SUN JUN 24 2007 SCZ045-241845- BERKELEY- 214 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 245 PM EDT... AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR WHITESVILLE...OR ABOUT OVER MONCKS CORNER...AND WAS NEARLY STATIONARY. AREAS IN AND AROUND COLLEGE PARK...MONCKS CORNER...PINOPOLIS AND SANGAREE WILL BE IMPACTED THROUGH 245 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:39 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 27 min |
| Jun 24, 5:59 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 46 min |
| Jun 24, 3:17 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 43 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.